Cardiology

PPI cuts risk of warfarin-related upper GI bleeding

(HealthDay)—For patients beginning warfarin therapy, proton pump inhibitor (PPI) co-therapy is associated with reduced risk of upper gastrointestinal bleeding, according to a study published in the December issue of Gastroenterology.

Other

This GI test could help patients avoid a hospital stay

Symptoms of possible upper GI bleeding (UGIB) are a leading cause of hospital admissions through emergency departments. But according to a new study, use of capsule endoscopy can avoid many unnecessary hospital admissions ...

Diseases, Conditions, Syndromes

Timely antibiotic administration cuts death in cirrhosis, UGIB

(HealthDay)—Timely administration of antibiotics is associated with a reduction in mortality among patients with cirrhosis and upper gastrointestinal bleeding (UGIB), according to a study published in the November issue ...

Diseases, Conditions, Syndromes

Variation in risk of adverse outcomes with metamizole

(HealthDay)—The magnitude of the risk of adverse outcomes associated with metamizole use varies in different studies, according to a review published online July 15 in the Journal of Clinical Pharmacy and Therapeutics.

Cardiology

Review: SSRI use ups risk of upper GI bleeding

(HealthDay)—Selective serotonin reuptake inhibitor (SSRI) use is associated with increased risk of upper gastrointestinal bleeding (UGIB), according to a meta-analysis published in the January issue of Clinical Gastroenterology ...

Medications

Simponi approved for ulcerative colitis

(HealthDay)—Simponi (golimumab) injection has been approved by the U.S. Food and Drug Administration to treat adults with moderate-to-severe ulcerative colitis.

Other

Video capsule accurately detects intestinal blood

(HealthDay)—Video capsule endoscopy can be safely and accurately used to detect blood in patients with acute upper gastrointestinal hemorrhage seen in emergency departments, according to a study published online Feb. 11 ...

Cardiology

Stopping aspirin therapy after GI bleed ups cardiovascular risk

(HealthDay)—Patients with cardiovascular disease who discontinue low-dose aspirin therapy after peptic ulcer bleeding have a seven-fold higher risk of death or acute cardiovascular event, according to research published ...

page 1 from 2